Alert archive / Arizona / High Wind Warnings in 2009
High Wind Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Dec 7, 2009, 11:14 PM MST for 4 counties in Arizona. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 2009, 11:14 PM MST (06:14 UTC)
- Expired
- Dec 8, 2009, 5:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 11:31 PM MST | NON-TSTM WND GST 69 | 5 Se Crown King, AZ | HORSETHIEF BASIN AZ ALERT OBS SITE REPORTED WIND GUST TO 69 MPH. |
| Dec 7, 11:50 PM MST | NON-TSTM WND GST 60 | Chino Valley, AZ | SCREEN DOOR TORN FROM HOUSE. |
| Dec 7, 11:51 PM MST | HEAVY SNOW 26 | 2 Sw Flagstaff, AZ | UNIVERSITY HEIGHTS NEIGHBORHOOD MEASURED APPROXIMATELY 20 INCHES OF SNOW OVER PAST 12 HOURS. |
| Dec 8, 12:05 AM MST | NON-TSTM WND GST 66 | 2 Sse Camp Verde, AZ | VERDE RAWS |
| Dec 8, 12:16 AM MST | NON-TSTM WND GST 70 | 15 E Prescott, AZ | OBS SITE ON MINGUS MOUNTAIN REPORTING WIND GUSTS OF 70 MPH. |
| Dec 8, 12:19 AM MST | NON-TSTM WND GST 69 | Two Guns, AZ | |
| Dec 8, 12:50 AM MST | NON-TSTM WND GST 60 | 7 Ne Heber-Overgaard, AZ | |
| Dec 8, 12:53 AM MST | NON-TSTM WND GST 77 | 10 E Crown King, AZ | SUNSET POINT OBS SITE MEASURED 77 MPH WIND GUST. |
| Dec 8, 1:15 AM MST | NON-TSTM WND GST 70 | 3 Ese Heber-Overgaard, AZ | LOCATION MOGOLLON AIRPARK |
| Dec 8, 1:20 AM MST | NON-TSTM WND GST 69 | Winslow, AZ | WINSLOW AZ ASOS MEASURED WIND GUST TO 69 MPH. |
| Dec 8, 1:33 AM MST | HEAVY RAIN 2.2 | Sedona, AZ | SPOTTER REPORTED 2.20 INCHES OF RAIN OVER A 20 HOUR PERIOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 080614 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1114 PM MST MON DEC 7 2009 AZZ005-080715- /O.CAN.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...PAGE...LEES FERRY 1114 PM MST MON DEC 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED OVERNIGHT. $$ AZZ037-081000- /O.NEW.KFGZ.HW.W.0009.091208T0614Z-091208T1000Z/ YAVAPAI COUNTY VALLEYS AND BASINS- INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD 1114 PM MST MON DEC 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST TUESDAY. DAMAGING SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO 75 MPH WILL CONTINUE THROUGH AROUND 300 AM MST. WINDS SHOULD DECREASE TO 20 TO 30 MPH AFTER 300 AM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-081415- /O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 1114 PM MST MON DEC 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. SOUTHWEST WINDS WILL INCREASE AND PEAK THROUGH 200 TO 400 AM MST. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 55 MPH CAN BE EXPECTED THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
000 WWUS75 KFGZ 080927 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 227 AM MST TUE DEC 8 2009 AZZ012>014-081200- /O.UPG.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/ /O.EXB.KFGZ.HW.W.0009.000000T0000Z-091208T1200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 227 AM MST TUE DEC 8 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. DAMAGING SOUTHWEST WINDS CAN BE EXPECTED THROUGH 500 AM MST WITH SUSTAINED WINDS OF 30 TO 45 MPH AND GUSTS UP TO 70 MPH. WINDS WILL BEGIN TO DECREASE AFTER 500 AM MST...AND BECOME 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ037-081030- /O.CON.KFGZ.HW.W.0009.000000T0000Z-091208T1000Z/ YAVAPAI COUNTY VALLEYS AND BASINS- INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD 227 AM MST TUE DEC 8 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST EARLY THIS MORNING. DAMAGING SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO 75 MPH WILL CONTINUE THROUGH AROUND 300 AM MST. WINDS SHOULD DECREASE TO 20 TO 30 MPH AFTER 300 AM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Dec 7, 2:30 PM MST, 8 hours 44 minutes earlier.
Area forecast discussion, Dec 7, 2:30 PM MST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST MON DEC 7 2009 .SYNOPSIS...A MAJOR WINTER STORM WILL CONTINUE TO AFFECT NORTHERN ARIZONA THROUGH TUESDAY MORNING. SNOW LEVELS WILL RANGE FROM 5000 TO 6000 FEET...WITH HEAVY SNOW ACCUMULATIONS ABOVE 6000 FEET... ESPECIALLY ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. AT LOWER ELEVATIONS SOUTH OF THE RIM...EXPECT PERIODS OF MODERATE TO HEAVY RAIN. WEATHER CONDITIONS SHOULD IMPROVE FROM NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON...WITH FAIR WEATHER THROUGH THURSDAY. UNSETTLED WEATHER SHOULD RETURN FOR THE END OF THE WEEK. && .DISCUSSION...RADAR INDICATES WIDESPREAD SNOW AND RAIN OVER MUCH OF WESTERN AZ AND SPREADING EASTWARD. ACCUMULATING SNOW OF 2 TO 6 INCHES HAS ALREADY BEEN REPORTED IN MANY LOCATIONS. AUTOMATED SITES INDICATE RAINFALL TOTALS OF 1/4 TO 3/4 HAVE ALREADY FALLEN IN YAVAPAI AND GILA COUNTIES. AND WEVE ONLY JUST BEGUN. THE HEAVIEST PCPN IS STILL EXPECTED TO BEGIN LATE THIS AFTERNOON THROUGH THE OVERNIGHT PERIOD. SOME MINOR CHANGES HAVE BEEN MADE TO THE FORECAST WITH INCREASED POPS ACROSS THE CWA. HAVE MAINTAINED GENERALLY SIMILAR QPF AMOUNTS OVER THE MOUNTAINS BUT HAVE INCREASED QPF OVER THE LOWER ELEVATIONS. WITH SIGNIFICANT RAIN EXPECTED THIS AFTERNOON AND OVERNIGHT THERE IS THE POSSIBILITY OF FLOODING IN YAVAPAI AND NRN GILA COUNTIES. STILL EXPECTING 1-2 FEET OF SNOW WITH LOCALLY HIGHER AMOUNTS OF UP TO 3 FEET POSSIBLE. THE LARGEST ACCUMULATING SNOWFALL AMOUNTS ARE EXPECTED TO FALL ON THE WINDWARD SLOPES (I.E., THE SOUTH AND SOUTHWEST FACING SLOPES) OF THE MOGOLLON RIM...TONTO PLATEAU...AND WHITE MTNS. LESSER AMOUNTS CAN BE EXPECTED ON THE LEEWARD OR NORTHEAST FACING SLOPES AND OTHER HIGHER ELEVATION LOCALES. CURRENT FCSTS AND OBSERVATIONS SHOW THE PRESSURE FALL CENTER IS COMING IN A LITTLE FARTHER SOUTH THAN INDICATED IN PREVIOUS FCSTS. THE MAIN IMPACT OF THIS CHANGE WILL BE LESS WIND IN THE LITTLE COLORADO RIVER VALLEY AND MORE WIND ACROSS YAVAPAI AND GILA COUNTIES. DO NOT THINK THAT A WIND ADVISORY WILL REQUIRED IN THESE LOCATIONS... BUT MAY HAVE TO ASSESS THE NEED FOR THE CURRENT WIND ADVISORY IN THE LCR. && .AVIATION...FOR THE 00Z PACKAGE...A STRONG WINTER STORM WILL MOVE ACROSS NRN AZ THROUGH 18Z TUES. WIDESPREAD RAIN AND SNOW WILL CONTINUE...WITH SNOW LEVELS 5000-6000 FEET. TIL 15Z TUE...SFC WINDS SW 15-35KT GUSTS TO 50KT. THERE WILL BE NEARLY COMPLETE MVFR CONDITIONS WITH WIDESPREAD IFR THROUGH 10Z-12Z TUE DUE TO +SN / +RA. THE COLD FRONT SHOULD MOVE INTO WRN AZ AROUND 06Z TUES...WITH PRECIPITATION WINDING DOWN FIRST AT KPRC AFT 06Z TUE. PRECIPITATION SHOULD END FROM WEST TO EAST DURING THE DAY...BUT STRATUS AND LCL MVFR CIGS WILL PERSIST. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TUESDAY AZZ015-016... ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TUESDAY FOR AREAS ABOVE 5000 AZZ004-006>011-018-038... ..WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM MONDAY TO NOON MST TUESDAY AZZ017... ...WINTER WEATHER ADVISORY REMAINS UNTIL EFFECT TUESDAY MORNING FOR AREAS ABOVE 5000 FEET AZZ005-012>14... ...WIND ADVISORY REMAINS IN EFFECT THROUGH MID DAY TUESDAY AZZ005-012>14. && PUBLIC..................DB AVIATION/FIRE WEATHER...41 VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Dec 7, 10:30 AM MST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1030 AM MST MON DEC 7 2009 AZZ004>018-037>040-080600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1030 AM MST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MAJOR WINTER STORM WILL AFFECT NORTHERN AND CENTRAL ARIZONA THROUGH TUESDAY MORNING. A BLIZZARD WARNING IS IN EFFECT FOR THE WESTERN AND EASTERN MOGOLLON RIM AND WINTER STORM WARNINGS ARE IN EFFECT FOR THE REMAINDER OF ELEVATIONS ABOVE 5000 FEET. A SNOW ADVISORY IS IN EFFECT EARLY TUESDAY MORNING FOR THE LITTLE COLORADO RIVER VALLEY AND PAGE AREAS. PLEASE REFER TO THE WINTER STORM WARNING PRODUCT (PHXWSWFGZ) FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FAIR AND DRY WEATHER IS EXPECTED LATE TUESDAY THROUGH EARLY THURSDAY MORNING. ADDITIONAL RAIN AND HIGH ELEVATION SNOW IS POSSIBLE THURSDAY AND FRIDAY AND AGAIN LATE IN THE WEEKEND AS PACIFIC MOISTURE COMBINES WITH A SERIES OF WEATHER DISTURBANCES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. ADDITIONAL INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN FLAGSTAFF ON THE INTERNET AT WEATHER.GOV/FLAGSTAFF.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 11:50 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 25 min |
| Dec 8, 12:15 AM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
Nearby
High Wind Warnings in Arizona, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.